Research Article

Economic Theory

, Volume 29, Issue 3, pp 549-564

First online:

Supporting weakly Pareto optimal allocations in infinite dimensional nonconvex economies

  • Monique FlorenzanoAffiliated withCNRS–CERMSEM, UMR CNRS 8095, Université Paris 1 Email author 
  • , Pascal GourdelAffiliated withCERMSEM, UMR CNRS 8095,Université Paris 1
  • , Alejandro JofréAffiliated withCentro de Modelamiento Matematico, UMR CNRS 2071, Universidad de Chile

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

In this paper, we prove a new version of the Second Welfare Theorem for economies with a finite number of agents and an infinite number of commodities, when the preference correspondences are not convex-valued and/or when the total production set is not convex. For this kind of nonconvex economies, a recent result, obtained by one of the authors, introduces conditions which, when applied to the convex case, give for Banach commodity spaces the well-known result of decentralization by continuous prices of Pareto-optimal allocations under an interiority condition. In this paper, in order to prove a different version of the Second Welfare Theorem, we reinforce the conditions on the commodity space, assumed here to be a Banach lattice, and introduce a nonconvex version of the properness assumptions on preferences and the total production set. Applied to the convex case, our result becomes the usual Second Welfare Theorem when properness assumptions replace the interiority condition. The proof uses a Hahn-Banach Theorem generalization by Borwein and Jofré (in Joper Res Appl Math 48:169–180, 1997) which allows to separate nonconvex sets in general Banach spaces

Keywords

Second welfare theorem Nonconvex economies Banach spaces Subdifferential Banach lattices Properness assumptions

JEL Classification Numbers

D51 D6